Effective equations for wave propagation in bubbly liquids

Russel Caflisch, Michael J. Miksis, George C. Papanicolaou, Lu Ting

Research output: Contribution to journalArticle

Abstract

We derive a system of effective equations for wave propagation in a bubbly liquid. Starting from a microscopic description, we obtain the effective equations by using Foldy’s approximation in a nonlinear setting. We discuss in detail the range of validity of the effective equations as well as some of their properties.

Original languageEnglish (US)
Pages (from-to)259-273
Number of pages15
JournalJournal of Fluid Mechanics
Volume153
DOIs
StatePublished - 1985

Fingerprint

Wave propagation
wave propagation
Liquids
liquids
approximation

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Cite this

Caflisch, R., Miksis, M. J., Papanicolaou, G. C., & Ting, L. (1985). Effective equations for wave propagation in bubbly liquids. Journal of Fluid Mechanics, 153, 259-273. https://doi.org/10.1017/S0022112085001252

Effective equations for wave propagation in bubbly liquids. / Caflisch, Russel; Miksis, Michael J.; Papanicolaou, George C.; Ting, Lu.

In: Journal of Fluid Mechanics, Vol. 153, 1985, p. 259-273.

Research output: Contribution to journalArticle

Caflisch, R, Miksis, MJ, Papanicolaou, GC & Ting, L 1985, 'Effective equations for wave propagation in bubbly liquids', Journal of Fluid Mechanics, vol. 153, pp. 259-273. https://doi.org/10.1017/S0022112085001252
Caflisch, Russel ; Miksis, Michael J. ; Papanicolaou, George C. ; Ting, Lu. / Effective equations for wave propagation in bubbly liquids. In: Journal of Fluid Mechanics. 1985 ; Vol. 153. pp. 259-273.
@article{f6337f5609fc4158a0d4711293c5c3fa,
title = "Effective equations for wave propagation in bubbly liquids",
abstract = "We derive a system of effective equations for wave propagation in a bubbly liquid. Starting from a microscopic description, we obtain the effective equations by using Foldy’s approximation in a nonlinear setting. We discuss in detail the range of validity of the effective equations as well as some of their properties.",
author = "Russel Caflisch and Miksis, {Michael J.} and Papanicolaou, {George C.} and Lu Ting",
year = "1985",
doi = "10.1017/S0022112085001252",
language = "English (US)",
volume = "153",
pages = "259--273",
journal = "Journal of Fluid Mechanics",
issn = "0022-1120",
publisher = "Cambridge University Press",

}

TY - JOUR

T1 - Effective equations for wave propagation in bubbly liquids

AU - Caflisch, Russel

AU - Miksis, Michael J.

AU - Papanicolaou, George C.

AU - Ting, Lu

PY - 1985

Y1 - 1985

N2 - We derive a system of effective equations for wave propagation in a bubbly liquid. Starting from a microscopic description, we obtain the effective equations by using Foldy’s approximation in a nonlinear setting. We discuss in detail the range of validity of the effective equations as well as some of their properties.

AB - We derive a system of effective equations for wave propagation in a bubbly liquid. Starting from a microscopic description, we obtain the effective equations by using Foldy’s approximation in a nonlinear setting. We discuss in detail the range of validity of the effective equations as well as some of their properties.

UR - http://www.scopus.com/inward/record.url?scp=0022044855&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022044855&partnerID=8YFLogxK

U2 - 10.1017/S0022112085001252

DO - 10.1017/S0022112085001252

M3 - Article

VL - 153

SP - 259

EP - 273

JO - Journal of Fluid Mechanics

JF - Journal of Fluid Mechanics

SN - 0022-1120

ER -